Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 201, NWS Mobile, AL

August 17, 1999Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Aug 17, 1999, 5:11 PM CDT for Santa Rosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 1999, 5:11 PM CDT (22:11 UTC)
Expired
Aug 17, 1999, 5:45 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2618 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 172207 RRA
SVRMOB
FLC113-172245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
511 PM CDT TUE AUG 17 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 545 PM CDT

* AT 504 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 9 MILES NORTHEAST OF MILTON OR 2 MILES NORTH OF
  HAROLD... MOVING WEST AT 5 MPH.

THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:20 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 17, 2:20 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT TUE AUG 17 1999

HIGH PRES OVER AREA SHIFTING SLOWLY WESTWARD. MID/UPPER LEVEL LOW
DEVELOPING OVER GA/FL COAST. STANDARD SEA BREEZE ACTIVITY THIS
AFTERNOON IN COASTAL COUNTIES. WINDS TONIGHT TO BECOME MORE
NORTHERLY AS HIGH SHIFTS WEST. HEAT INDICIES WILL AGAIN RANGE AROUND
THE 105 TO 110 MARK WED WITH THE OFFSHORE FLOW. POPS WILL BE MINIMAL
TOMORROW EXCEPT IMMEDIATELY ALONG THE COASTLINE. ANIMATED WATER
VAPOR IMAGERY IS SHOWING WESTERN MOVEMENT OF THE MID/UPPER LOW.
MODELS DID NOT INTIALIZE WELL WITH THIS FEATURE. IT WILL LIKELY MOVE
FURTHER TO THE SOUTHWEST ACROSS THE FL PANHANDLE AND INTO THE
EASTERN GULF THROUGH TOMORROW. GUESSING AHEAD...THE DIFFLUENCE ON
THE PERIPHERY OF THIS SYSTEM MIGHT ENHANCE THE DEVELOPMENT OF AN
INVERTED TROUGH IN THE GULF IN THE NEXT COUPLE OF DAYS. THIS IS IN
PHASE WITH ANOTHER SHORT WAVE PUSHING INTO THE SOUTHEAST BY THE
WEEKEND AND COULD MEAN A CONVECTIVE WEEKEND FOR THE REGION.

FCSTID=13

MOB BB 074/094 074/093 075 13132
PNS BB 075/093 075/093 075 13132
DTS BB 076/090 076/091 077 13132
GZH BB 071/096 073/095 073 13121
61A BB 070/096 072/095 072 13-21
2RO BB 070/096 071/095 072 13-21=

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.